Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 7, NWS Shreveport, LA

March 10, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Mar 10, 2021, 3:52 AM CST for 4 states. It took effect at Mar 10, 2021, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2021, 3:52 AM CST (09:52 UTC)
In effect from
Mar 10, 2021, 10:00 AM CST
Expired
Mar 10, 2021, 5:00 PM CST
In force
7 hr
Issued by
NWS Shreveport, LA
All 34 counties

Columbia County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Red River Parish, LA, Sabine Parish, LA, Webster Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1800 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS74 KSHV 100952
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
352 AM CST Wed Mar 10 2021

ARZ059-070>072-LAZ001>004-010>012-017-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-102300-
/O.NEW.KSHV.LW.Y.0007.210310T1600Z-210310T2300Z/
Little River-Miller-Lafayette-Columbia-Caddo-Bossier-Webster-
Claiborne-De Soto-Red River-Bienville-Sabine-McCurtain-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
Including the cities of Ashdown, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, Shreveport, Bossier City, Minden, Springhill, 
Homer, Haynesville, Mansfield, Stonewall, Logansport, Coushatta, 
Martin, Arcadia, Ringgold, Gibsland, Many, Zwolle, Pleasant Hill,
Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, 
Nacogdoches, Center, Lufkin, San Augustine, Hemphill, 
and Pineland
352 AM CST Wed Mar 10 2021

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...

* WHAT...South winds 15 to 20 mph with gusts up to 30 mph 
  are expected before lunch and on through the afternoon.

* WHERE...Portions of southwest Arkansas, northwest Louisiana and
  Toledo Bend country, eastern Texas and southeast Oklahoma.

* WHEN...From 10 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Strong winds will cause rough waves on area lakes 
  and will create very hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution especially on open
waters as strong winds and rough waves can cause small craft to 
take on water or capsize.

&&

$$
1 follow-up statement
948 
WWUS74 KSHV 101913
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
113 PM CST Wed Mar 10 2021

ARZ059-070>072-LAZ001>004-010>012-017-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-102300-
/O.CON.KSHV.LW.Y.0007.000000T0000Z-210310T2300Z/
Little River-Miller-Lafayette-Columbia-Caddo-Bossier-Webster-
Claiborne-De Soto-Red River-Bienville-Sabine-McCurtain-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
Including the cities of Ashdown, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, Shreveport, Bossier City, Minden, Springhill, 
Homer, Haynesville, Mansfield, Stonewall, Logansport, Coushatta, 
Martin, Arcadia, Ringgold, Gibsland, Many, Zwolle, Pleasant Hill,
Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, 
Nacogdoches, Center, Lufkin, San Augustine, Hemphill, 
and Pineland
113 PM CST Wed Mar 10 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...South winds 15 to 20 mph with gusts up to 30 mph are 
  expected before lunch and on through the afternoon.

* WHERE...Portions of southwest Arkansas, northwest Louisiana 
  and Toledo Bend country, eastern Texas and southeast Oklahoma.

* WHEN...From 10 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Strong winds will cause rough waves on area lakes 
  and will create very hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

44

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Mar 9, 10:56 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Mar 9, 10:56 PM CST, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1056 PM CST Tue Mar 9 2021

.AVIATION...

VFR conditions are expected to continue through the evening
hours, with MVFR ceilings rolling in after 10/09z, but lifting by
10/18z. However, MVFR ceilings to return across the TAF sites
towards the end of the period, except at KMLU/KELD. Additionally,
gusty SE winds near 10 kts to continue across the region tonight,
increasing to near 15 kts, with higher gusts tomorrow. /20/

&&

.UPDATE...

Other than minor changes to temperatures to account for current
trends, the remainder of the forecast remains on track. Expect
mostly cloudy conditions tonight, with some low clouds developing
across the region just before daybreak. Overnight lows will fall
into the mid to upper 50s area-wide. /20/

&&

PREV DISCUSSION... /issued 309 PM CST Tue Mar 9 2021/

SHORT TERM.../Tonight through Tomorrow Night/

Strong pressure gradients will help to keep things windy over the
course of this short-term forecast period. A Lake Wind Advisory
will expire tonight at 5pm, and it quite possible another one will
be considered for some areas tomorrow as well. Look for these
south winds to increase mid and upper-level moisture as well, and
increase cloud cover over the course of this period as well.
Temperatures over the course of this short-term will continue to
run well above average, with lows tonight ranging in the mid 50s.
Afternoon highs tomorrow may push over 80 degrees in some areas,
and overnight lows will only drop down into the low to mid 60s.

Into Thursday, rain chances will return to our far north zones, as
strong SW flow will allow for things to destabilize across the
region. This shower activity will expand south into the long-term,
and remain across the area into Thursday night.

/44/

LONG TERM.../Thursday through Monday Night/

Strong southwesterly flow aloft will persist ahead of a powerful
upper trough digging southeast through the Great Basin and will
continue to stream moisture from the Pacific into the region. A
series of lead shortwaves will push a cold front southward, which
will stall across Northern Oklahoma/Northern Arkansas. Strong low-
level southerly flow should transport enough moisture northward from
the Gulf of Mexico for a few showers and thunderstorms in the warm
air advection regime during the day Thursday northwest of a line
from Tyler, to Shreveport, to El Dorado. Amplification of the flow
aloft as the trough approaches the Four Corners Region combined with
the stalled front will cause the greatest forcing for ascent to be
removed from the forecast area Thursday night. Rain chances will
increase again on Friday but will generally remain north of a line
from Clarksville TX to Prescott AR through Saturday afternoon.

Medium range models continue to come into better agreement for
Sunday. By late Saturday night/early Sunday, the strong upper trough
and surface low will be nearly vertically stacked over Southeast
Colorado/Northeast Texas. A squall line will likely develop ahead of
a dryline over Oklahoma and Texas. This line of strong, possibly
severe thunderstorms will affect the CWA on Sunday. Timing
differences still exist among the models with the GFS bringing the
squall line across the area starting as early as 12z Sunday and
moving all of the precip out of the area shortly after 00z Monday.
The ECMWF is about 6 to 8 hours slower. Both models suggest there
will be a decided lack of instability and relatively weak lapse
rates. On the flip side, deep layer and low-level shear profiles
will be quite strong. Severe weather appears to be a definite
possibility, but the extent of the risk remains uncertain. Damaging
winds and isolated tornadoes embedded within the squall line will
likely be the primary severe weather threat on Sunday.

They dryline will become much less defined with eastward extent, but
a strong mid-level jet, which will help to develop and sustain the
convection on Sunday will move northeast towards the Mid Mississippi
and Ohio River Valleys by sunrise Monday. This will remove any
forcing for ascent from the region and should bring a period of dry
weather back to the forecast area for Monday.

In addition to the rain and potential severe weather threat,
unseasonably warm temperatures for most of the long term period.
Through Sunday, daytime high temperatures are still being trended
several degrees warmer than NBM guidance.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  80  64  80 /   0  10   0  10
MLU  56  78  64  80 /   0  10   0  10
DEQ  60  75  62  75 /   0  10  10  30
TXK  59  77  64  76 /   0  10  10  30
ELD  57  78  62  78 /   0  10   0  20
TYR  60  78  64  78 /   0  10   0  20
GGG  60  79  64  79 /   0  10   0  20
LFK  59  80  64  81 /   0  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20
Hazardous weather outlook, Mar 9, 6:17 AM CST, 21 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
617 AM CST Tue Mar 9 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
617 AM CST Tue Mar 9 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered showers and a few thunderstorms will be
possible across Northeast Texas, Southeast Oklahoma, Southwest
Arkansas, and Northwest Louisiana Thursday and Friday, as a series
of upper level disturbances lift northeast over these areas.
Showers and embedded thunderstorms are expected to increase across
the region Sunday ahead of a strong upper level storm system that
will lift northeast across the Texas and Oklahoma Panhandles and
into Western Kansas. The potential will exist for strong to severe
thunderstorms to develop along and ahead of this system and
associated dry line, and spread across the region Sunday and
Sunday night. These showers and thunderstorms and associated
severe weather threat are expected to diminish from west to east
across the region Monday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

15

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.